EMAIL THIS PAGE TO A FRIEND

The Journal of reproductive medicine

Severe gynecologic sequelae of Stevens-Johnson syndrome and toxic epidermal necrolysis caused by ibuprofen: a case report.


PMID 23947089

Abstract

Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) is a serious, drug-induced, life-threatening condition characterized by an epidermal blistering rash with necrosis, desquamation and mucosal surface involvement. This patient represents the youngest and most significant case report in the literature of gynecologic damage due to TEN. A 31/2-year-old girl developed TEN involving 90% of her body surface area after exposure to pediatric ibuprofen. After onset of puberty she required surgery to treat vulvar, vaginal and cervical adhesions, stenosis and hematometra. While delaying evaluation and treatment of the extremely young child with this disorder until puberty has been the standard, consideration should be given to earlier evaluation and intervention.